Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Have been suffering with Gout attack. Taking Naprosyn. Suggest cure to keep uric levels under control?

User rating for this question
Answered by

Practicing since : 2002
Answered : 2397 Questions
Hi Dr. I have been suffering with a gout attach for over a week. Very painful. This is my third attack in 3 years. The first lasted 4 weeks because I did not know what it was. The second just a few days. Luckily, I have been on holidays but need to return to work tomorrow. I am talking Naprosyn which I had left over from the last attack. Should I visit the Dr again or stick with it and is it worth considering trying to control uric levels with medication.
Posted Wed, 7 Aug 2013 in General Health
Answered by Dr. Robert Galamaga 22 minutes later
Hello and thank you for your question.

I think That since this is your third attack, you should discuss the possibility of maintenance medication to keep your uric acid level low.

Naprosyn may help you with this attack; but often we need to consider additional stronger medications such as prednisone or indomethacin to help you put this attack into complete remission.

I think it really makes sense for you to visit with your doctor and have a focused consultation and discussion about how to manage this. Ideally maintenance medication should minimize or possibly eliminate additional attacks. This will help to protect your kidney and the joints of your body.

Thanks again for sending your question. Please let me know if you have any additional specific concerns.

Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor